Alert archive / Washington / Gale Warnings in 2016

Gale Warning 5, NWS Seattle, WA

January 13, 2016

NWS Seattle, WA issued this gale warning at Jan 13, 2016, 3:04 PM PST. It took effect at Jan 14, 2016, 2:34 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 3:04 PM PST (23:04 UTC)
In effect from
Jan 14, 2016, 2:34 AM PST
Expired
Jan 14, 2016, 2:47 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

926 
WHUS76 KSEW 132304
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
304 PM PST WED JAN 13 2016

PZZ133-134-140015-
/O.CAN.KSEW.SC.Y.0004.000000T0000Z-160114T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS WILL REMAIN 20 KNOTS OR LESS.

$$

PZZ150-153-156-170-173-176-140715-
/O.EXT.KSEW.SC.Y.0007.000000T0000Z-160114T1800Z/
/O.UPG.KSEW.GL.A.0001.160114T1200Z-160115T1200Z/
/O.NEW.KSEW.GL.W.0005.160114T1800Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WIND...WESTERLY WIND 15 TO 25 KT TONIGHT...BECOMING EAST TO
  SOUTHEAST 25 TO 35 KT LATE THURSDAY MORNING THROUGH THURSDAY
  EVENING.

* SEAS...W SWELL 10 TO 12 FT AT 11 SECONDS WITH 2 TO 5 FT WIND
  WAVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-140715-
/O.EXT.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 AM PST
THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT WITH ROUGH BAR
  CONDITIONS. COMBINED SEAS BUILDING TO 13 FEET WITH BREAKERS
  POSSIBLE DURING THE STRONG AFTERNOON EBB. COMBINED SEAS 9 TO 11
  FEET THURSDAY MORNING...SUBSIDING TO 7 TO 9 FEET THURSDAY
  AFTERNOON.

* FIRST EBB...645 PM THIS EVENING. STRONG EBB.

* SECOND EBB...730 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-140200-
/O.EXT.KSEW.SC.Y.0005.000000T0000Z-160114T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-140200-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-160114T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WIND AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-140500-
/O.EXT.KSEW.SW.Y.0004.000000T0000Z-160114T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 PM
PST THIS EVENING...

* WIND AND SEAS...SOUTHWEST WIND 10 TO 20 KT. WIND WAVES 1 TO 3
  FT. WEST SWELL 9 OR 10 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
552 
WHUS76 KSEW 140440
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PST WED JAN 13 2016

PZZ150-153-156-170-173-176-141245-
/O.CON.KSEW.SC.Y.0007.000000T0000Z-160114T1800Z/
/O.CON.KSEW.GL.W.0005.160114T1800Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
840 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

* WIND...WESTERLY WIND 15 TO 25 KT TONIGHT...BECOMING EAST TO 
  SOUTHEAST 25 TO 35 KT LATE THURSDAY MORNING THROUGH THURSDAY 
  EVENING. 

* SEAS...W SWELL 10 TO 12 FT AT 11 SECONDS WITH 2 TO 5 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-140800-
/O.EXT.KSEW.SW.Y.0004.000000T0000Z-160114T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
840 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...

* WIND AND SEAS...SOUTHWEST WIND 10 TO 20 KT. WIND WAVES 1 TO 3 FT. 
  WEST SWELL 9 OR 10 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-141245-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
840 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM
PST THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT TONIGHT SUBSIDING TO 7 TO
  9 FT THURSDAY AFTERNOON. BAR CONDITIONS ROUGH BECOMING MODERATE.

* FIRST EBB...730 AM THURSDAY MORNING.

* SECOND EBB...730 PM THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
442 
WHUS76 KSEW 141034
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
234 AM PST THU JAN 14 2016

PZZ150-153-156-170-173-176-141845-
/O.CAN.KSEW.SC.Y.0007.000000T0000Z-160114T1800Z/
/O.EXT.KSEW.GL.W.0005.160114T1034Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
234 AM PST THU JAN 14 2016

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...BECOMING EAST TO SOUTHEAST 25 TO 35 KT LATE THIS MORNING.

* SEAS...COMBINED SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-141845-
/O.NEW.KSEW.SC.Y.0008.160114T1800Z-160115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
234 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
FRIDAY. 

* WIND/WAVES...EAST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-141845-
/O.NEW.KSEW.SC.Y.0008.160114T1800Z-160115T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
234 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. 

* WIND/WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-141845-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
234 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM
PST THIS MORNING...

* WAVES/SEAS...COMBINED SEAS 10 FT THIS MORNING SUBSIDING TO 7 TO
  9 FT THIS AFTERNOON. BAR CONDITIONS ROUGH BECOMING MODERATE.

* FIRST EBB...730 AM THIS MORNING.

* SECOND EBB...730 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
349 
WHUS76 KSEW 141657
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
857 AM PST THU JAN 14 2016

PZZ110-141800-
/O.CAN.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
857 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

COMBINED SEAS WILL REMAIN BELOW 10 FEET.


$$

PZZ150-153-156-170-173-176-150100-
/O.CON.KSEW.GL.W.0005.000000T0000Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
857 AM PST THU JAN 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...BECOMING EAST TO SOUTHEAST 25 TO 35 KT LATE THIS MORNING.

* SEAS...COMBINED SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-150100-
/O.CON.KSEW.SC.Y.0008.160114T1800Z-160115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
857 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WIND/WAVES...EAST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-150000-
/O.CON.KSEW.SC.Y.0008.160114T1800Z-160115T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
857 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND/WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
478 
WHUS76 KSEW 142247
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 PM PST THU JAN 14 2016

PZZ150-153-156-170-173-176-150700-
/O.CAN.KSEW.GL.W.0005.000000T0000Z-160115T0600Z/
/O.EXB.KSEW.SC.Y.0008.000000T0000Z-160116T0000Z/
/O.NEW.KSEW.GL.A.0002.160116T0000Z-160116T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
247 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. A GALE WATCH
HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY MORNING. 

* WIND/WAVES...EAST WIND 15 TO 30 KNOTS TONIGHT AND FRIDAY WITH 3
  TO 5 FOOT WIND WAVES. WEST SWELL 8 TO 12 FEET AT 12 TO 13
  SECONDS. FOR FRIDAY NIGHT AND SATURDAY SOUTH TO SOUTHEAST WINDS
  25 TO 40 KNOTS WITH COMBINED SEAS 12 TO 14 FEET BUILDING TO 16
  TO 20 FEET WITH A DOMINANT PERIOD OF 14 TO 16 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ132-150700-
/O.CAN.KSEW.SC.Y.0008.000000T0000Z-160115T1200Z/
/O.NEW.KSEW.GL.A.0002.160116T0600Z-160116T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PST THU JAN 14 2016

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. 

* WIND/WAVES...SOUTHEAST WIND RISING TO 25 TO 35 KNOTS FRIDAY
  NIGHT AND SATURDAY MORNING. WIND WAVES 4 TO 6 FEET. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ133-134-150000-
/O.CAN.KSEW.SC.Y.0008.000000T0000Z-160115T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
247 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS ARE EXPECTED TO REMAIN BELOW 21 KNOTS.

$$

PZZ110-150700-
/O.NEW.KSEW.RB.Y.0004.160115T1600Z-160116T1400Z/
GRAYS HARBOR BAR-
247 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 8 AM FRIDAY TO
6 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM
PST SATURDAY. 

* WAVES/SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FEET ON FRIDAY.
  BAR CONDITIONS BECOMING ROUGH AT TIMES.

* FIRST EBB...730 PM THIS EVENING.

* SECOND EBB...830 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-150700-
/O.EXT.KSEW.SC.Y.0008.000000T0000Z-160115T0600Z/
/O.NEW.KSEW.GL.A.0002.160116T0600Z-160116T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. 

* WIND/WAVES...EAST WIND 15 TO 25 KT THIS EVENING WITH 2 TO 4 FOOT
  WIND WAVES. FOR FRIDAY NIGHT AND SATURDAY EAST TO SOUTHEAST WIND
  25 TO 35 KNOTS WITH 4 TO 6 FOOT WIND WAVES. HIGHEST WINDS AND
  SEAS EAST PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ130-150700-
/O.EXT.KSEW.SC.Y.0008.000000T0000Z-160116T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

* WIND/WAVES...EAST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES.
  WEST SWELL 6 TO 9 FEET AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 13, 9:25 AM PST, 5 hours 39 minutes earlier.

Area forecast discussion, Jan 13, 9:25 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 AM PST WED JAN 13 2016

.SYNOPSIS...SHOWERS WILL TAPER TODAY IN THE WAKE OF A FRONT. RAIN
WILL DEVELOP AGAIN THURSDAY AFTERNOON OR NIGHT AS A SECOND FRONT
REACHES THE AREA. ADDITIONAL FRONTS WILL KEEP THINGS RELATIVELY
WET INTO EARLY NEXT WEEK.

&&

.SHORT TERM...SHOWERS SHOULD GRADUALLY DECREASE TODAY AS A FRONT
SLOWLY CLEARS THE AREA...BECOMING CONFINED MAINLY TO THE
MOUNTAINS IN THE AFTERNOON. HEAVY SNOW IN THE MOUNTAINS...MAINLY
AT SNOQUALMIE PASS WHERE EAST WINDS KEPT THE SNOW LEVELS AT THE
SURFACE...HAS ENDED. THE WINTER WEATHER HIGHLIGHTS WILL BE ALLOWED
TO EXPIRE AT 10 AM THIS MORNING.

THE LOWLANDS WILL BE MAINLY DRY TONIGHT AND THURSDAY MORNING IN
BETWEEN WEATHER SYSTEM ALTHOUGH THE A PUGET SOUND CONVERGENCE ZONE
COULD INCREASE SHOWERS OVER THE CENTRAL PUGET SOUND AREA THIS
EVENING.

THE NEXT IN A SERIES OF FRONTAL SYSTEMS WILL AFFECT THE AREA
THURSDAY AFTERNOON AND NIGHT. THIS SYSTEM IS MOVING ONSHORE MAINLY
TO THE SOUTH BUT ALL AREAS SHOULD SEE AT LEAST A LITTLE RAIN
THURSDAY NIGHT. MODELS ARE NOW ABOUT SIX HOURS SLOWER WITH THIS
SYSTEM. POPS WILL PROBABLY NEED TO BE SCALED BACK IN THE AFTERNOON
WITH THE RAIN HOLDING OFF UNTIL EVENING FOR MOST OF THE AREA.

AN UPPER RIDGE WILL BUILD OVER THE REGION ON FRIDAY BUT IT LOOKS
DIRTY AND SHOWERS WILL LINGER...PROBABLY DECREASING IN THE
AFTERNOON. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...MEDIUM RANGE MODELS ARE IN
LINE WITH A WET FRONTAL SYSTEM REACHING THE AREA LATE FRIDAY NIGHT
INTO SATURDAY MORNING. THIS WILL SPREAD WARM FRONTAL RAIN THROUGH
WESTERN WASHINGTON AS WELL AS SOMEWHAT HIGHER SNOW LEVELS. EXPECT
SNOW LEVELS TO COME DOWN SOMEWHAT TO AROUND 3500 TO 4000 FEET
SATURDAY NIGHT. THE NEXT SYSTEM WILL BEGIN TO MOVE INTO THE AREA
SUNDAY. THE OVERALL PATTERN WILL REMAIN ACTIVE WITH A PROGRESSIVE
SET OF SYSTEMS MOVING INTO AND THROUGH WESTERN WASHINGTON LIKE
CLOCKWORK ABOUT EVERY DAY OR SO THROUGH AT LEAST MIDWEEK.

&&

.AVIATION...AN UPPER LEVEL SHORTWAVE TROUGH ALONG 130W AT 17Z
WILL WEAKEN RAPIDLY AS IT MOVES OVER W WA AROUND 06Z. MOIST
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THIS EVENING...
TURNING WEAK WESTERLY AFTER THE TROUGH PASSES AROUND 06Z. THE AIR
MASS IS MOIST AND WEAKLY UNSTABLE. CEILINGS WILL BE MAINLY 2-4K FT
TODAY WITH LOCAL DIPS INTO IFR. LITTLE CHANGE TONIGHT.

KSEA...THE MOIST AIR MASS AND PERIODS OF SHOWERS WILL KEEP
CONDITIONS MAINLY IN THE MVFR RANGE TODAY...WITH SHORT PERIODS OF
IFR CIGS. CONTINUING ONSHORE FLOW THROUGH THE STRAIT OF JUAN DE FUCA
HAS PENETRATED DOWN THROUGH PUGET SOUND AS FAR AS KSEA. WINDS TO THE
S OF KSEA REMAIN SW. WINDS SHOULD REMAIN 3-10 KT TODAY. DIRECTION
SHOULD FAVOR E-NE THROUGH 21Z WITH A SHIFT BACK TO S AFTER 21Z...BUT
CONFIDENCE IS LOW. KAM

&&

.MARINE...ONSHORE FLOW WILL CONTINUE TODAY AS A WEAK SURFACE RIDGE
MOVES ACROSS THE REGION. FOR THE COAST THE WINDS WILL BE MARGINAL
BUT SEAS WILL REMAIN ABOVE 10 FEET.

THE MAIN INLAND WIND AREA WILL BE THE CENTRAL AND EAST STRAIT. WINDS
WILL VARY...DROPPING BELOW SCA LEVELS AT TIMES. THE W FLOW THROUGH
THE STRAIT WILL ALSO PRODUCE NW SCA WINDS MAINLY IN THE N PART OF
ADMIRALTY INLET. W-SW FLOW ACROSS THE SOUTHERN SAN JUANS MAY ALSO
REACH SCA LEVELS AT TIMES. WITH WEAK PRESSURE GRADIENTS AND N WINDS
DOWN TO N SEATTLE WILL KEEP WINDS BELOW SCA LEVELS TODAY.

A VIGOROUS FRONT WILL APPROACH THE AREA FROM THE SW THURSDAY THEN
MOVE OVER THE AREA THURSDAY NIGHT...THEN WEAKEN GRADUALLY INTO
FRIDAY MORNING. GALES ARE POSSIBLE OVER MAINLY THE OUTER COASTAL
WATERS. A GALE WATCH IS IN EFFECT.

ANOTHER VIGOROUS FRONT WILL AFFECT THE AREA FRIDAY NIGHT AND
SATURDAY.

MORNING TIDES HAVE BEEN RUNNING QUITE HIGH AROUND PUGET SOUND THIS
MORNING. UNLIKE YESTERDAY THE ANOMALY HAS BEEN LARGE ENOUGH TO PUSH
THE TOTAL TIDE UP TO ABOUT 0.20 FEET ABOVE THE MINOR TIDAL OVERFLOW
LEVEL. TIDES WILL CONTINUE TO RUN HIGH ENOUGH THROUGH SATURDAY TO
MAINTAIN THE POTENTIAL FOR MINOR OVERFLOW FOR A COUPLE OF
HOURS EACH SIDE OF THE EARLY MORNING TIDE. KAM

&&

.HYDROLOGY...HEAVY RAINS YESTERDAY AND OVERNIGHT DROVE THE
SKOKOMISH RIVER IN MASON COUNTY TO MAJOR FLOOD STAGE EARLIER THIS
MORNING. THE HEAVY RAINS HAVE ENDED AND THE RIVER APPEARS TO HAVE
CRESTED. THE RIVER SHOULD BEGIN DROPPING IN THE NEXT FEW HOURS AND
IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. ADDITIONAL WET
SYSTEMS THIS WEEKEND COULD DRIVE THE EXCEPTIONALLY FLOOD PRONE
SKOKOMISH RIVER TO FLOOD STAGE AGAIN. OTHERWISE...RIVER FLOODING
IS NOT EXPECTED FOR THE NEXT 7 DAYS. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR CASCADES
     OF PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
     COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.

PZ...GALE WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
     NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
     NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
     TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
     GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
     CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
     GRENVILLE TO CAPE SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST THURSDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
     10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST THURSDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ADMIRALTY
     INLET-CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND
     WATERS INCLUDING THE SAN JUAN ISLANDS.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE
     FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:06 PM PSTRiver Flood WarningSEWMason38 hr
Jan 12, 4:47 PM PSTGale WarningSEW4 hr
Jan 12, 4:47 PM PSTSmall Craft AdvisorySEW25 hr
Jan 12, 8:43 PM PSTSmall Craft AdvisorySEW3 hr
Jan 12, 8:43 PM PSTSmall Craft Advisory for Hazardous SeasSEW27 hr
Jan 13, 2:49 AM PSTGale WatchSEW12 hr
Jan 13, 2:49 AM PSTSmall Craft AdvisorySEW24 hr
Jan 13, 2:52 AM PSTCoastal Flood AdvisorySEW6 hr
Jan 13, 7:17 AM PSTAreal Flood WarningSEWMason9 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.